MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1613C156E
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 07/18/2017
Type of Reportable Event Malfunction
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 5.2 cm abdominal aortic aneurysm.It was reported that a limb occlusion was discovered on ct imaging done.No intervention has been done and the event is ongoing.The physician stated that the cause of the event could not be determined.No additional clinical sequelae were reported and the patient is being monitored by their physician.
 
Additional Manufacturer Narrative
Evaluation summary: the exact cause of the limb occlusion could not be determined from the pre-implant films provided.Angiograms at implant, images at the occlusion event and post-implant were not available for review, and it is unclear which side was occluded.The blood flow dynamics and the stent graft in-vivo configuration could not be assessed from the films provided.A pre-implant film report revealed appreciable irregular-shaped thrombus within the neck, aaa, and iliac arteries.The proximal neck diameter measured 29mm below renal artery, and 26 ¿ 30mm (20 ¿ 24mm flow lumen) along the 23mm neck length.The distal aortic diameter was small (20mm).The right iliac artery was moderately tortuous and revealed a 180° curvature at the right hypogastric with areas of thrombus and calcification, and ranged in diameter from 12 ¿ 10mm.The 11mm diameter left iliac was essentially straight in a-p, and also contained thrombus and calcification.It is possible that the limb occlusion was anatomy related; the thrombus filled neck and aaa, small distal aorta, and calcified/thrombosed iliac arteries all may have contributed to the limb occlusion.This may also have been caused by a patient condition: poor distal runoff, an unknown coagulopathy that is now presenting, or a previous history of pad.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6788340
Report Number2953200-2017-01269
Device Sequence Number132554
Product Code MIH
UDI-Device Identifier00643169467583
UDI-Public00643169467583
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2019
Device Model NumberETLW1613C156E
Device Catalogue NumberETLW1613C156E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2017
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer08/16/2017
Initial Report FDA Received Date08/11/2017
Supplement Report FDA Received Date09/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR